Ask a doctor

White Spots on my Face from UVB Therapy- Permanent? (photo)

Hello, I have psoriasis and my dermatologist suggest that I start UVB therapy three times a week for four months. I have been going for two months now.The doctor warned me that I might get darker fast (tanned color) because I originally have a medium tone or what she calls "olive tone'' skin.I am noticing white small spots on my face and the doctor said its expected again b/c of my original skin color.My question is are these spots permanent? is there a cream that I can use to treat these spots?

Doctor Answers (1)

Hydroquinone and Retin A can even complexion with white spots

+1

Regarding the white spots on your face, hopefully it is transient and it will pass.  Due to your darker skin type - Fitzpatrick 5 -6, the light therapy can cause pigmentation, but it is a great treatment for psoriasis.  Our office also uses the DUSA blue light for skin conditions such as psoriasis and actinic keratosis.  Continue to use sunscreen to prevent any further pigmentation and definitely use a 4% hydroquinone and Retin A which will help with the overall complexion of your skin.

Palm Springs Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...